Nebraska, 2008Hail in Nebraska, June 1, 2008
June 1, 2008 · NWS CYS · 6 events in 3 counties and zones
A few severe thunderstorms moved over parts of the Nebraska panhandle and produced large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few severe thunderstorms moved over parts of the Nebraska panhandle and produced large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 1, 4:05 PM MST, 17 minutes earlier.
Area forecast discussion, Jun 1, 4:05 PM MST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
ISSUED BY NATIONAL WEATHER SERVICE RIVERTON WY
505 PM MDT SUN JUN 1 2008
.SHORT TERM...
A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST WYOMING
AND THE NEBRASKA PANHANDLE THROUGH 10 PM. THUNDERSTORMS IN THIS
AREA WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS
AS WELL AS ISOLATED TORNADOES THIS EVENING. A LOW PRESSURE CENTER
SPINNING OVER THE PACIFIC NORTHWEST WILL BE APPROACHING WYOMING
MONDAY IN THE FORM OF A VIGOROUS SHORTWAVE TROUGH THAT WILL RACE
ACROSS MONTANA MONDAY. THIS SYSTEM WILL CREATE A CONTINUING CHANCE
OF THUNDERSTORMS MONDAY. A CLOSED LOW PRESSURE CENTER WILL
SET UP SHOP WEDNESDAY AND THURSDAY OVER WYOMING FOR MORE NUMEROUS
SHOWERS ALONG WITH COOLER AND WETTER CONDITIONS THROUGH MID WEEK.
.LONG TERM...
INTERESTING WX PATTERN IN THE OFFING FOR EXTENDED PERIOD OVER THE
CENTRAL AND NORTHERN ROCKIES. AGAIN...LOOKS ACTIVE AT LEAST EVERY OTHER
DAY INTO NEXT WEEKEND. WEDNESDAY COULD STILL HAVE SOME STRONG
STORMS OVER NE AND FAR E CWA. BELIEVE UPSLOPE SFC FLOW TO INCREASE
OR DEEPEN WEDNESDAY INTO WED NIGHT. COLD MID TO UPPER LEVEL
TROUGH AXIS THEN SWINGS OVER THE AREA ON THURSDAY. AT THIS TIME...
THURS LOOKS TO BE MORE OF A STRATIFORM PCPN DAY SPCLY E OF THE
DIVIDE. THURS COULD SETUP AS A DAY WITH LOW CIGS AND A LIGHT
STEADY RAIN. THIS WOULD RESULT IN VERY COOL TEMPS FOR EARLY JUNE
WITH EVEN THE POSSIBILITY OF WET SNOW IN THE HIER ELEVATIONS OF
YELLOWSTONE NATIONAL PARK TO THE BIG HORN MTNS.
UPPER LEVEL SYSTEM BEGINS TO EXIT AREA LATE THURSDAY SO WX TO SLOWLY
IMPROVE FROM W TO E THURSDAY NIGHT. TRANSITORY RIDGE TO MOVE OVER
WYOMING ON FRIDAY WITH WARMER TEMPS. AFTER FRIDAY...THE MEDIUM RANGE
MODELS ARE QUITE DIFFERENT WITH GFS MUCH MORE AGGRESSIVE IN THE N
STREAM. IF GFS IS PREFERRED...THEN SATURDAY SHOULD BE ACTIVE WITH
THUNDERSTORMS SPCLY ACROSS THE N AND E. WL LEAN THAT WAY NOW AND
KEEP A CLOSE WATCH ON NEXT FEW MODEL RUNS.
EITHER WAY...EXTENDED TEMPS TO BE AROUND OR SLGTLY BELOW NORMAL
ACROSS RIVERTON CWA.
&&
.AVIATION...
A SHORTWAVE TROUGH WILL INITIATE SCATTERED THUNDERSTORMS THIS
EVENING IN SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE...SOME
OF WHICH COULD BE SEVERE AS WELL AS PRODUCE ISOLATED TORNADOES
AS THIS SHORTWAVE BISECTS A MOIST SOUTHEAST SURFACE FLOW. THIS
WILL RESULT IN SCATTERED MVFR CONDITIONS ALONG WITH ISOLATED IFR
CONDITIONS. THE CIRCULATION CURRENTLY MAKING LANDFALL ONTO THE
WASHINGTON COAST WILL TRACK EAST TOWARD WYOMING MONDAY CAUSING
MORE NUMEROUS SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO OCCUR
MONDAY ALONG WITH SCATTERED MVFR CONDITIONS AND ISOLATED IFR
CONDITIONS.
&&
.FIRE WEATHER...
A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST WYOMING
AND THE NEBRASKA PANHANDLE THROUGH 10 PM. THUNDERSTORMS IN THIS
AREA WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND STRONG WINDS
AS WELL AS ISOLATED TORNADOES THIS EVENING. A LOW PRESSURE CENTER
SPINNING OVER THE PACIFIC NORTHWEST WILL BE APPROACHING WYOMING
MONDAY IN THE FORM OF A VIGOROUS SHORTWAVE TROUGH THAT WILL RACE
ACROSS MONTANA MONDAY. THIS SYSTEM WILL CREATE A CONTINUING CHANCE
OF THUNDERSTORMS MONDAY. A CLOSED LOW PRESSURE CENTER WILL
SET UP SHOP WEDNESDAY AND THURSDAY OVER WYOMING FOR MORE NUMEROUS
SHOWERS ALONG WITH COOLER AND WETTER CONDITIONS THROUGH MID WEEK.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...TORNADO WATCH THROUGH 10 PM FOR ZONES 54...59...60...62>64...
66>70.
NE...TORNADO WATCH THROUGH 10 PM FOR ZONES 01>03...19>20...55
&&
SHORT TERM/AVIATION...WFOCYS
LONG TERM....WFOCYS
Hazardous weather outlook, Jun 1, 11:37 AM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1237 PM MDT SUN JUN 1 2008
WYZ059>070-021130-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1237 PM MDT SUN JUN 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER INTO THIS
EVENING ACROSS SOUTHEAST WYOMING. A FEW OF THESE STORMS MAY BECOME
SEVERE ALONG AND EAST OF THE LARAMIE RANGE. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY FROM MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT EAST OF THE
LARAMIE RANGE.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ001>003-019>021-054-055-021130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1237 PM MDT SUN JUN 1 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND LINGER OVERNIGHT
IN THE PANHANDLE. A FEW OF THESE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY FROM MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jun 1, 4:06 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL MINATARE 41.81N 103.50W
06/01/2008 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0439 PM HAIL MELBETA 41.78N 103.52W
06/01/2008 E0.25 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0443 PM HAIL BAYARD 41.76N 103.32W
06/01/2008 E0.50 INCH MORRILL NE TRAINED SPOTTER
0450 PM HAIL HEMINGFORD 42.32N 103.08W
06/01/2008 E0.50 INCH BOX BUTTE NE TRAINED SPOTTER
&&
SOWKOHail, Morrill
- When
- June 1, 4:22 PM MST to 4:27 PM MST
- Where
- Morrill County, 1 mi N of Bridgeport to 5 mi SSE of Bridgeport
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.684, -103.100
Many reports of hail from 3/4 to 1 inch in diameter received from around Bridgeport, NE.
Hail, Morrill
- When
- June 1, 4:47 PM MST
- Where
- Morrill County, 10 mi SE of Bridgeport
- Measured
- 2.5 in hail
- Reported by
- Storm Chaser
- Coordinates
- 41.568, -102.963
Hail, Dawes
- When
- June 1, 4:48 PM MST
- Where
- Dawes County, 8 mi SE of Crawford
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 42.598, -103.289
Hail, Dawes
- When
- June 1, 5:29 PM MST
- Where
- Dawes County, 11 mi SE of Chadron
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.717, -102.847
Hail, Cheyenne
- When
- June 1, 5:30 PM MST to 5:41 PM MST
- Where
- Cheyenne County, 15 mi E of Dalton to 17 mi E of Gurley
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 41.420, -102.691
Hail from 1.0 to 2.5 inches in diameter fell along track.
Hail, Morrill
- When
- June 1, 5:40 PM MST
- Where
- Morrill County, 3 mi SE of Broadwater
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.569, -102.809
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Texas, June 1, 20082 deaths · 1 event
- Flooding in Iowa, June 1 to 30, 2008$1.1 billion · 21 events
- Flooding in Iowa, June 1 to 25, 2008$310 million · 14 events
- Flooding in Indiana, June 1 to 20, 2008$130 million · 4 events
- Hail and Damaging Winds in Arkansas, June 1, 2008$3.9 million · 65 kt wind · 55 events
- Flash Flooding and Hail in Oklahoma, June 1, 2008$307,000 · 2.75 in hail · 59 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$885,000 · 1.5 in hail · 31 events
- Flash Flooding and Flooding in Iowa, June 1 to 3, 2008$582,000 · 1.25 in hail · 35 events
- Heat and Drought in Texas, June 1 to 20, 2008$900,000 · 24 events
- Flooding in Nebraska, June 1 to 21, 2008$400,000 · 8 events
- Flash Flooding and Hail in Arkansas, June 1, 20081 injured · $93,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Mississippi, June 1, 2008$121,000 · 50 kt wind · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91967, 91968, 91969, 91970, 91971, 91972.